Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 22, 2012DeKalb County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 22, 2012, 4:33 PM EDT for DeKalb County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2012, 4:33 PM EDT (20:33 UTC)
Expired
Aug 22, 2012, 5:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS82 KFFC 222033
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED AUG 22 2012

GAZ034-045-222100-
433 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STONE MOUNTAIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE.


RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS 
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND 
CENTERVILLE...SNELLVILLE...STONE MOUNTAIN...TUCKER...MOUNTAIN 
PARK...PINE LAKE...REDAN...KLONDIKE...SNAPFINGER...ARABIA 
MOUNTAIN...BELMONT...PANTHERSVILLE AND LITHONIA. DRIVERS SHOULD USE 
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF 
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3390 8420 3386 8399 3376 8401 3372 8406
      3361 8411 3363 8413 3365 8418 3365 8422
      3364 8423 3365 8424 3365 8430
TIME...MOT...LOC 2032Z 012DEG 7KT 3379 8412

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:48 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 22, 3:48 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT WED AUG 22 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
THE UPPER LEVEL TROUGH WILL REMAIN PERSISTENT THROUGH THE SHORT TERM
PERIOD.  THE SURFACE TROUGH CURRENTLY OVER PORTIONS OF EAST CENTRAL
GEORGIA WILL SHIFT TO OFF THE EAST COAST INTO SOUTH GEORGIA TONIGHT.
IN THE VERY NEAR TERM...THROUGH THIS EVENING ISOLATED CELLS JUST
SOUTH OF THE ATLANTA IN THE VICINITY OF A WEAK VORT LOBE AS WELL AS
OVER CENTRAL TO SOUTH GEORGIA IN THE VICINITY OF THE SURFACE
TROUGH...SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING.  WEAK
INSTABILITY NOTED...AND THUNDERSTORMS ARE NOT OUT OF THE QUESTION
BUT SHOULD REMAIN ISOLATED TO SCATTERED AT BEST...AND REMAIN BELOW
SEVERE LIMITS.  MODELS SHOWING ENOUGH MOISTURE REMAINING OVER THE
SOUTHEAST THURSDAY AND FRIDAY THAT ISOLATED CONVECTION CANNOT BE RULED
OUT....ESPECIALLY AS SEVERAL UPPER LEVEL IMPULSES CONTINUE MOVE
ACROSS MAINLY THE EASTERN PORTIONS OF THE STATE EACH AFTERNOON.
GUIDANCE TEMPERATURES VERY CLOSE...WITH NEAR NORMAL HIGHS AND JUST
BELOW NORMAL LOWS TO START THE DAY.

ATWELL

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
PRIMARY CONCERN IN THE LONG TERM PERIOD IS FUTURE TRACK OF ISAAC.
LARGE SCALE PATTERN OVER THE CONUS DOMINATED BY LARGE UPPER RIDGE
OVER MEXICO AND THE SOUTHERN PLAINS AND ANOTHER UPPER RIDGE OVER
THE SOUTHERN ATLANTIC WITH A WEAKNESS IN BETWEEN. HOW THIS
WEAKNESS IN THE HEIGHT FIELD EVOLVES WILL BE CRUCIAL TO THE TRACK
OF ISAAC. THE 12Z GFS AND GEFS MEAN BOTH HAVE MORE TROUGHING OVER
THE SOUTHEAST CONUS WITH MORE DISTINCT RIDGING ON EITHER SIDE. THE
12Z ECMWF HAS MORE PROGRESSIVE NEUTRALLY-TILTED TROUGH OVER THE
MID ATLANTIC ON SAT/SUN WHICH ALLOWS THE SOUTHERN PLAINS UPPER
RIDGING TO BUILD EAST INTO THE EASTERN CONUS. THIS RESULTS IN A
FURTHER WEST TRACK IN THE ECMWF THAN THE GFS. APPEARS OTHER MED
RANGE GUIDANCE IS MORE ALIGNED WITH THE GFS AND GEFS WITH THE
12Z ECMWF REMAINING THE OUTLIER. IF THIS COMES TO PASS...THE MOST
LIKELY TIME FOR IMPACT IN THE STATE WOULD BE TUE NIGHT-WED NIGHT.
STILL...THE ECMWF TENDS TO DO WELL WITH TROPICAL CYCLONES AND
CANNOT BE DISCOUNTED.

IT IS IMPORTANT TO KEEP IN MIND THAT WE SHOULD NOT FOCUS ON
INDIVIDUAL MODEL RUNS OR EVEN ENSEMBLE MEANS FROM A SINGLE RUN.
RATHER WE SHOULD WATCH THE TRENDS WHICH IS EASIER TO DO WITH 6 HRLY
MODEL CYCLES AND A GREATER NUMBER OF QUALITY MODELS TO DRAW FROM.
OUR CURRENT FCST SHOWS CHC POPS BEGINNING MONDAY WITH GREATER CHCS
IN THE SE COUNTIES. WE WILL ALSO BE WAITING FOR BETTER MODEL
AGREEMENT AND NHC TRACK GUIDANCE WHICH BRINGS THE UNCERTAINTY CONE
INTO THE STATE BEFORE ISSUING ANY KIND OF RAINFALL OR FLOOD
OUTLOOK.

SNELSON

.PREV DISCUSSION... /ISSUED 359 AM EDT WED AUG 22 2012/
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
QUIET START TO THE LONG TERM FOLLOWED BY LARGE UNCERTAINTY AT
THE END OF THE LONG TERM WITH ISAAC TRACK. FOR THE END OF THE WORK
WEEK...MID LEVEL TROUGH HAS SHIFTED EAST OF THE AREA. FOR THE
MOST PART BEST MOISTURE HAS ALSO SHIFTED EAST...HOWEVER NAM IS NOT
AS QUICK WITH THIS SCENARIO. OVERALL SHOULD BE DRY AND LIMITED
SLIGHT CHANCE POPS TO MAINLY THE EASTERN PORTIONS OF THE CWA.
RIDGE BUILDS DOWN THE APPALACHIANS FOR SATURDAY BUT PARENT HIGH IS
ALREADY SHIFTING EAST INTO THE ATLANTIC BY SUNDAY.

LARGER DIFFERENCES IN THE PATTERN CREEP INTO THE FORECAST BY
SUNDAY. WITH THE GFS...APPROACHING COLD FRONT WEAKENS AS TROPICAL
MOISTURE FROM ISAAC MOVES INTO THE CWA MONDAY AND SYSTEM TRACKS
NORTHWARD ON TUESDAY. ECMWF HOWEVER IS SLOWER AND FURTHER WEST
WITH ISAAC...ALLOWING THE COLD FRONT TO MOSTLY PUSH THROUGH THE
CWA TUESDAY TO WEDNESDAY. GIVEN EITHER ISAAC OR A COLD
FRONT...BOTH MODELS POINT TO INCREASED RAIN CHANCES TOWARD THE END
OF THE LONG TERM. EVEN WITH GFS TRACK OF ISAAC IMPACTING THE
CWA...DUE TO LARGE UNCERTAINTIES IN THE MODELS AND LARGE AMOUNT OF
TIME BETWEEN NOW AND THEN...LIMITED RAIN TO CHANCE CATEGORY AND TRIED
TO TEMPER OTHER VARIABLES TO ACCOUNT FOR THIS UNCERTAINTY. WILL
NEED TO CONTINUE TO MONITOR LATEST NHC FORECAST ON ISAAC FOR
POTENTIAL IMPACTS ACROSS THE SOUTHEAST.

11

&&

.AVIATION...
18Z UPDATE... ISOLATED SHOWERS POPPING UP AROUND ATL...OTHERWISE
VFR CONDITIONS PERSIST. SHOWERS SHOULD DIMINISH WITH THE LOSS OF
HEATING...BY 21Z OR SO. WINDS ARE GENERALLY OUT OF THE NE... AND
SHOULD BECOME MORE N THROUGHOUT THE AFTERNOON...BUT STAY ON THE ESIDE
OF N.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION . HIGH ON REMAINING ELEMENTS.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  87  64  88 /  10  20  10  20
ATLANTA         67  87  67  87 /   5   5   0   5
BLAIRSVILLE     59  84  57  83 /  20  20   5  20
CARTERSVILLE    59  89  59  88 /   5   5   5  10
COLUMBUS        67  90  67  90 /  10   0   5   5
GAINESVILLE     65  86  66  85 /  20  20  10  20
MACON           65  89  65  90 /  20  20  10  20
ROME            58  90  60  91 /   5   5   5  10
PEACHTREE CITY  61  87  60  87 /   5   0   0   5
VIDALIA         68  87  69  87 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....SNELSON
AVIATION...ATWELL
Hazardous weather outlook, Aug 22, 4:48 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EDT WED AUG 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
448 AM EDT WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS
THE NORTHEAST GEORGIA MOUNTAINS THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS SOUTH GEORGIA
TODAY WHILE A SHORTWAVE MOVES ACROSS THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING.

.DISCUSSION...
REMNANT MOISTURE ACROSS THE AREA...IN ADDITION TO A SHORTWAVE
MOVING THROUGH GEORGIA TODAY WILL ALLOW FOR THE BEST CHANCE OF
THUNDERSTORMS TO ONCE AGAIN BE ACROSS PORTIONS OF CENTRAL
GEORGIA...GENERALLY SOUTH OF A COLUMBUS TO THOMASTON TO AUGUSTA
LINE. A SLIGHT CHANCE OF THUNDER EXISTS ACROSS THE NORTHEAST
GEORGIA MOUNTAINS. INSTABILITY WILL BE A LITTLE BIT BETTER TODAY
WITH CAPE VALUES AROUND 1500 J/KG...HOWEVER SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES WILL
BE ACROSS EAST GEORGIA THURSDAY AND FRIDAY AND THEN TRANSITION TO
ALL OF NORTH AND CENTRAL GEORGIA THROUGH TUESDAY.

MUCH OF THE FORECAST NEXT WEEK WILL DEPEND ON THE TRACK OF
TROPICAL STORM ISAAC AND THOSE WITH INTERESTS IN THE SOUTHEAST
NEED TO CONTINUE TO MONITOR THE NHC FORECAST CLOSELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 22, 1:21 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT WED AUG 22 2012

GAZ106-221745-
121 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP COUNTY UNTIL
145 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WENONA...MOVING SOUTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
CRISP COUNTY...INCLUDING AREAS AROUND EAST
CRISP...WENONA...RAINES...CORDELE AND ARABI. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3181 8381 3181 8383 3183 8387 3184 8391
      3199 8390 3198 8364 3180 8363 3180 8378
      3180 8380
TIME...MOT...LOC 1721Z 006DEG 7KT 3187 8377
Special weather statement, Aug 22, 2:11 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED AUG 22 2012

GAZ095-096-107-221845-
211 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND HOUSTON COUNTIES UNTIL 245 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PULASKI STATE PRISON. THE THUNDERSTORM WAS
NEARLY STATIONARY.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
PULASKI...BLECKLEY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND
OCMULGEE PUBLIC FISHING
AREA...BROWNDALE...HAYNEVILLE...KLONDIKE...PAULK...PULASKI STATE
PRISON...WALLACE...MOBLEY CROSSING...HARTFORD...HAWKINSVILLE AND
BAILEYS PARK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3233 8331 3216 8347 3235 8367 3246 8353
TIME...MOT...LOC 1810Z 315DEG 1KT 3232 8350
Special weather statement, Aug 22, 2:20 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT WED AUG 22 2012

GAZ033-044-053>055-221845-
220 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE...
CLAYTON AND FULTON COUNTIES UNTIL 245 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REX TO HARALSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND KENWOOD...TYRONE...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...UNION CITY...PALMETTO...HAPEVILLE...FAIRBURN...EAST
POINT...COLLEGE PARK AND ATLANTA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3356 8469 3380 8442 3374 8435 3365 8435
      3365 8429 3359 8424 3355 8426 3355 8429
      3344 8429 3343 8436 3336 8435 3335 8439
      3332 8438 3326 8443 3325 8451 3322 8451
      3322 8465 3332 8485
TIME...MOT...LOC 1819Z 291DEG 10KT 3361 8425 3343 8441
          3324 8461
Special weather statement, Aug 22, 3:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT WED AUG 22 2012

GAZ095-104-105-221930-
304 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER...DOOLY AND
HOUSTON COUNTIES UNTIL 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ELKO TO LESLIE...MOVING SOUTHWEST AT 15
MPH. WIND GUSTS TO 35 MPH ARE POSSIBLE.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
SUMTER...DOOLY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND
LAMAR...LESLIE...ELKO...DRAYTON...LILLY...DESOTO...UNADILLA AND COBB.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3194 8419 3215 8393 3240 8368 3214 8378
      3203 8390 3203 8396 3198 8395 3191 8402
      3191 8420
TIME...MOT...LOC 1903Z 024DEG 19KT 3232 8372 3207 8397
          3192 8411
Special weather statement, Aug 22, 3:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT WED AUG 22 2012

GAZ033-044-045-054>057-222000-
327 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SPALDING...
DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 400 PM
EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DECATUR TO SANDY CREEK...MOVING SOUTHEAST
AT 10 MPH. WIND GUSTS TO 35 MPH ARE POSSIBLE.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SPALDING...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...LA
VISTA...KIRKWOOD...EAST LAKE...DECATUR...DRUID HILLS...VIRGINIA
HIGHLAND...WEST END...SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO
ATLANTA...TURNER FIELD...LITTLE FIVE POINTS...HAPEVILLE AND EAST
POINT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3344 8461 3368 8450 3383 8431 3376 8410
      3363 8413 3365 8419 3358 8415 3348 8417
      3325 8428
TIME...MOT...LOC 1926Z 304DEG 10KT 3378 8428 3363 8441
          3348 8449
Special weather statement, Aug 22, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED AUG 22 2012

GAZ034-045-222100-
433 PM EDT WED AUG 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STONE MOUNTAIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...SNELLVILLE...STONE MOUNTAIN...TUCKER...MOUNTAIN
PARK...PINE LAKE...REDAN...KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...BELMONT...PANTHERSVILLE AND LITHONIA. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3390 8420 3386 8399 3376 8401 3372 8406
      3361 8411 3363 8413 3365 8418 3365 8422
      3364 8423 3365 8424 3365 8430
TIME...MOT...LOC 2032Z 012DEG 7KT 3379 8412

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:21 PM EDTSpecial Weather StatementFFCCrisp24 min
Aug 22, 2:11 PM EDTSpecial Weather StatementFFCPulaski34 min
Aug 22, 2:20 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette25 min
Aug 22, 3:04 PM EDTSpecial Weather StatementFFCDooly26 min
Aug 22, 3:27 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Spalding33 min
Aug 22, 4:48 PM EDTSpecial Weather StatementFFCSumter27 min
Aug 22, 4:51 PM EDTSpecial Weather StatementFFCSumter24 min
Aug 22, 6:24 PM EDTSpecial Weather StatementFFCWebster36 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.